MAUDE Adverse Event Report: SYNTHES GMBH 11/130 DEG TI CANN TFNA 200 - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH 11/130 DEG TI CANN TFNA 200 - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.037.143S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported the surgeon experienced difficulty tightening the locking mechanism onto the blade surface.The statis locking screwdriver assembly was passed through the insertion handle, but it was uncertain whether it had fully engaged through the cannulated connecting screw.The surgeon suspected it was not properly seated in the hexagonal recess of the lock drive, as clockwise advancement was not possible.Multiple attempts were made using both the flexible screwdriver (03.037.028) and the 5 mm hexagonal screwdriver shaft (03.027.029), but without success.The surgeon then attempted a few light mallet taps to help engage the lock drive, which also failed.The surgeon decided to remove the nail for inspection.However, when attempting to detach the hexagonal screwdriver shaft, it could not be disconnected from the insertion handle.As a result, the entire construct (hexagonal screwdriver shaft, insertion handle, and nail) had to be removed as one piece.The surgeon proceeded with a second instrument set and a new nail.Using the same steps, the surgeon was able to advance the locking mechanism successfully with the 5 mm flexible screwdriver passed through the connecting screw and insertion handle, ensuring proper engagement with the locking mechanism.Procedure was completed successfully with a 15 minute surgical delay.A second instrument set was used to complete the surgery.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, h4 h6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.H3, h6: photo investigation: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed nothing confirmative of a nonconformance, as the reported issue might be caused by internal damage on a device, witch cannot be observed based on the evidence provided.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the 11/130 deg ti cann tfna 200 - sterile would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot manufacturing location: monument manufacturing date: 30-sep-2024 expiration date: 01-sep-2034 part number: 04.037.143s, 11mm/130 deg ti cann tfna 200mm-sterile lot number: 36429p4 (sterile) lot quantity: (b)(4).Review of the dhr file: production order traveler met all inspection acceptance criteria.Inspection certificate, 04.037.143s-1-btq301097 / 5, met all inspection acceptance criteria.Packaging label log (pll) lmd rev ad was reviewed and determined to be conforming.Packaging bom was reviewed, and all components issued met current defined requirements.Scn 29934 supplied by (b)(4) was reviewed and determined to be conforming.A manufacturing record evaluation was performed for the finished device with batch number 36429p4.No nonconformities or manufacturing irregularities have identified related to the complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿difficulty tightening the locking mechanism onto the blade surface¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device history review a manufacturing record evaluation was performed for the finished device with batch number 36429p4.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that 11/130 deg ti cann tfna 200 - sterile was received in assemble condition with the mating screw, insert-handle and screwdriver shaft.No cosmetic damage was identified on the surface.A dimensional inspection for the 11/130 deg ti cann tfna 200 - sterile was not performed as it is not applicable to the complaint condition.A functional test was performed to attempt disassemble the devices and the test failed, the devices were stuck.The complaint condition was replicated and due to it was not possible to disassemble the devices, a root cause for this failure mode cannot be established.Per the tfn-advanced proximal femoral nailing system (tfna) - screw only surgical technique guide se_847003 rev.Af the following information is relevant.Insert nail assemble the hexagonal screwdriver with spherical head to the connecting screw until it clicks into the recess.Match the geometry of the handle to the nail and connect the nail to the insertion handle.The nail will click in and self retain.Pass the connecting screw through the insertion handle and securely tighten with the hexagonal screwdriver with spherical head.To verify the appropriate position of the locking mechanism for the screw, pass the 5.0 mm flexible screwdriver through the cannulated connecting screw and turn counter-clockwise until it stops.Remove the hexagonal screwdriver.Precautions: ensure that the connection between the nail and the insertion handle is tight (retighten if necessary).Do not attach the aiming arm to the insertion handle yet.If a 235 mm or longer nail is selected, reconfirm that the correct nail (right or left) is assembled.The overall complaint was confirmed as the observed condition of the 11/130 deg ti cann tfna 200 - sterile would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot manufacturing location: monument manufacturing date: 30-sep-2024 expiration date: 01-sep-2034 part number: 04.037.143s, 11mm/130 deg ti cann tfna 200mm-sterile lot number: 36429p4 (sterile) lot quantity: (b)(4) nonconformance noted: n/a review of the dhr file: production order traveler met all inspection acceptance criteria.Inspection certificate, 04.037.143s-1-btq301097 / 5, met all inspection acceptance criteria.Packaging label log (pll) lmd rev ad was reviewed and determined to be conforming.Packaging bom was reviewed, and all components issued met current defined requirements.Scn 29934 supplied by ethicon (abq) was reviewed and determined to be conforming.A manufacturing record evaluation was performed for the finished device with batch number 36429p4.No nonconformities or manufacturing irregularities have identified related to the complaint condition.Component part(s) reviewed: component parts were not reviewed as the reported complaint condition of ¿difficulty tightening the locking mechanism onto the blade surface¿ does not indicate breakage of the nail or any of its components.Therefore, review of the raw materials would not be pertinent to the reported complaint condition.Device history review 15-jan-2026: dhr reviewed by: (b)(6).A manufacturing record evaluation was performed for the finished device with batch number 36429p4.No nonconformities or manufacturing irregularities have identified related to the complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11/130 DEG TI CANN TFNA 200 - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23887276
Report Number8030965-2025-12917
Device Sequence Number11930076
Product Code HSB
UDI-Device Identifier10886982096555
UDI-Public(01)10886982096555(17)340901(10)36429P4
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.037.143S
Device Lot Number36429P4
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2025
Supplement Date Received by Manufacturer01/29/2026
02/04/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date01/30/2026
02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown